Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

April 8, 2021Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at Apr 8, 2021, 2:36 AM CDT for Stone County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2021, 2:36 AM CDT (07:36 UTC)
Expired
Apr 8, 2021, 3:30 AM CDT
In force
54 min
Issued by
NWS Mobile, AL

County Stone County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

910 
WWUS84 KMOB 080736
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
236 AM CDT Thu Apr 8 2021
 
MSZ075-078-080830-
Stone MS-Perry MS-
236 AM CDT Thu Apr 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN PERRY AND STONE COUNTIES UNTIL 330 AM CDT...

At 235 AM CDT, the strong thunderstorms were located along a line
extending from Poplarville to Picayune, and moving east at 40 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Wiggins, Perkinston and McHenry. 

LAT...LON 3091 8934 3091 8914 3093 8914 3094 8883
      3091 8884 3091 8889 3074 8888 3068 8891
      3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 0735Z 273DEG 36KT 3085 8956 3055 8968 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 7, 11:46 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 7, 11:46 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1146 PM CDT Wed Apr 7 2021

.AVIATION...
06Z issuance...Showers with embedded thunderstorms will move
across the area overnight into Thursday morning/early Thursday
afternoon. Ceilings lower to IFR/MVFR as the precipitation
approaches, then improve to VFR conditions in the wake of the
precipitation. Southerly winds 5 to 10 knots overnight become
southwest 10 to 15 knots on Thursday. /29

&&

.PREV DISCUSSION... /issued 1006 PM CDT Wed Apr 7 2021/

NEAR TERM /Now Through Friday/...An upper trof over the eastern
and southern Plains takes on a significant negative tilt through
Thursday morning, with the southern portion of the trof axis
sweeping across the lower Mississippi River valley tonight. A line
of convection has developed in response to this system, and is
currently located from northeastern Mississippi into central
Louisiana. The line of convection advances eastward into the
western portion of the forecast area later tonight and moves to
near the I-65 corridor near 10-12z. The convective line continues
eastward through the remainder of the forecast area Thursday
morning, possibly lingering into the early afternoon over the
eastern portion of the area. Much drier deep layer air flows into
much of the area in the process, likely associated with
subsidence in the wake of the upper trof, and will likely be
sufficient to suppress any convective development in the wake of
the line for the rest of the day. While 0-6 km bulk shear values
of ~45 knots will accompany the convection, there continues to be
uncertainty with how much forcing will be present given that the
axis of the negative trof will be lifting away from the area late
tonight into Thursday morning, the amount of instability, and also
how much of an impact the drier air flowing into the region will
have. This results in a spread of potentially a well formed line
of convection moving through the area along with a potential for
severe storm development, or a much weaker scenario with little to
no potential for severe storms and rapidly diminishing coverage
of convection. For now, will continue with SPC's mostly Marginal
Risk along and west of I-65 for tonight with a Marginal Risk over
the entire area on Thursday. It should be noted the Convection
Allowing Models (CAMS) are in fairly good agreement that the much
drier air moving into the area on Thursday will likely suppress
convection across most, if not all of the area.

The negatively tilted system moves well north of the area during the
remainder of the period, with a series of vigorous shortwaves
expected to move across the region during the day on Friday (and
become stronger still Friday night).  A persistent south to
southwest deep layer flow allows for deep layer moisture recovers
over the area meanwhile, and in response to the series of shortwaves
am expected sufficient coverage of convection to support likely pops
for much of the area. MLCAPE values of 1500-2000 J/kg develop during
the day, potentially reaching 2500 J/kg, while 0-6 km bulk shear
values near 40 knots are expected.  There is the potential for some
severe storm development in this environment, and the Storm
Prediction Center has a Marginal to Slight Risk of severe storms
over the area Friday into Friday night, although the Slight Risk
portion of this potential looks more likely to be realized Friday
night as the series of shortwaves strengthen.  Lows tonight and
Thursday night will be mild and mostly range from the lower 60s
inland to the mid 60s near the coast.  Highs on Thursday range from
the mid 70s at the coast to around 80 elsewhere, then highs on
Friday will be a bit warmer and range from the mid to upper 70s at
the coast to around 80/lower 80s elsewhere.  A High Risk of rip
currents will be in effect beginning tonight and continue through at
least Friday. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.

FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Apr 8, 2:36 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
236 AM CDT Thu Apr 8 2021

MSZ075-078-080830-
Stone MS-Perry MS-
236 AM CDT Thu Apr 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN PERRY AND STONE COUNTIES UNTIL 330 AM CDT...

At 235 AM CDT, the strong thunderstorms were located along a line
extending from Poplarville to Picayune, and moving east at 40 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Wiggins, Perkinston and McHenry.

LAT...LON 3091 8934 3091 8914 3093 8914 3094 8883
      3091 8884 3091 8889 3074 8888 3068 8891
      3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 0735Z 273DEG 36KT 3085 8956 3055 8968

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 5:46 AM CDTSpecial Marine WarningMOB89 min
Apr 8, 7:36 AM CDTSpecial Marine WarningMOB84 min
Apr 8, 8:53 AM CDTSpecial Marine WarningMOB112 min
Apr 8, 10:37 AM CDTSpecial Marine WarningMOB38 min
Apr 8, 3:16 AM CDTSpecial Weather StatementMOBGreene, Perry44 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.